Texas, 2024Hail in Texas, March 27, 2024
March 27, 2024 · NWS FWD · 1 event in 1 county or zone
Scattered showers and storms formed to our west/southwest during the afternoon of the 27th and moved east through North and Central Texas over the rest of the evening. One storm in Parker County produced quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and storms formed to our west/southwest during the afternoon of the 27th and moved east through North and Central Texas over the rest of the evening. One storm in Parker County produced quarter sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 27, 2:40 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 27, 2:40 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
340 PM CDT Wed Mar 27 2024
...New Long Term...
.SHORT TERM... /Issued 122 PM CDT Wed Mar 27 2024/
/Rest of Today Through Thursday/
Another cool day has unfolded across North and Central Texas with
highs climbing into the mid to upper 60s. A few locations across
our southwestern counties may hit the 70 degree mark where the
best southerly flow resides. This is out ahead of a surface low
that is currently moving across the Hill Country where the
development of a growing cumulus field can be seen on satellite.
This feature will be the main driving force for the development of
isolated to widely scattered showers and thunderstorms through
the afternoon and evening hours. The latest hi-res guidance has
trended the development of these storms to the southwest,
remaining mostly confined to portions of Central Texas. There is a
low chance for these to skirt through portions of the Metroplex.
While the environment is not overly favorable for strong to
severe thunderstorms, the potential is not zero. Marginal
instability along with steep mid-level lapse rates and decent mid-
level moisture ahead of a surface low will lead to high base/low
topped thunderstorms that may organize just enough to have a hail
and damaging wind threat associated with them. The best window of
opportunity will be between 4 PM to 10 PM across Central Texas.
These storms will likely weaken just after sunset as daytime
heating subsides and the surface low pushes east.
Temperatures overnight will fall into the upper 30s to mid 40s
across North and Central Texas, with highs tomorrow slightly
warmer in the upper 60s to low to mid 70s. This is a result of
winds becoming southerly across the region once again.
Reeves
&&
.LONG TERM... /NEW/
/Thursday Night Onward/
A mild end to the work week is expected Friday with highs in the
mid and upper 70s. Surface high pressure will have shifted to the
Southeast, with breezy south winds gusting mostly between 20-30
mph. The warming trend will continue into the weekend with
temperatures primarily topping out in the 80s each afternoon
through Monday as ridging remains centered along the Plains.
A pattern shift will then occur early next week, as an upper
trough drops south across the Western CONUS. Discrepancies among
guidance in the timing of the trough and its track/interaction
with a northern stream trough will impact where the surface low
develops across the Southern/Central Plains. Showers and storms
return to the forecast starting Sunday night, but the main chances
will be later in the day Monday with a dryline likely positioned
to the west and the arrival of a cold front Monday night. Ample
moisture should be in place in advance of this next system as
onshore flow over the weekend will bring widespread 60+ dewpoints.
Looking Ahead to the Eclipse: We're now 12 days out from the Total
Solar Eclipse. Remember, these ensembles are under dispersed, so
the probabilities are not truly calibrated odds. And while still
outside of the official forecast period, here's the latest:
-- GEFS/GEPS ensembles have trended slightly more pessimistic
compared to yesterday, but only by about a ~10 percent change
in mean cloud cover (meaning 30-50% of these members depict less
than 25 percent of cloud cover). 30% of these members now show
greater than 80% mean cloud cover.
-- Among all of the Euro, Canadian, and GFS ensemble members,
about 1 in 4 show a notable signal for precipitation (at least
0.1") across North and Central Texas. All other members show
little or no precipitation with the majority of guidance
depicting precip off to the east, similar to yesterday.
-- Current guidance is fairly similar to climatology in terms of
the cloud forecast still. We will closely monitor the trends
over the next 3-5 days, as this will be when the skill of model
guidance will increasingly outweigh the skill of climatology. As
we start seeing trends either towards being more pessimistic or
more optimistic than climatology, that's when we'll be better
able to hone in on what one could expect for Monday's Eclipse
conditions.
Gordon
&&
.AVIATION... /Issued 122 PM CDT Wed Mar 27 2024/
/18z TAFs/
Concerns...Low chance (~5%) for isolated storms across the D10.
VFR conditions will prevail through this afternoon and into the
evening hours for all TAF sites. Winds are easterly across the
region, becoming more northeasterly as we move through the
overnight hours. The only major change was the removal of VCTS
from the D10 TAFs as the latest hi-res guidance has trended the
development of thunderstorms further to the southwest. That being
said, there is a low chance for an isolated storm or two to push
through portions of the D10 later this evening, but confidence is
not high enough to include in the TAFs at this time.
Reeves
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 45 71 54 77 60 / 10 0 0 0 0
Waco 44 73 54 76 59 / 30 0 0 0 0
Paris 39 68 49 75 57 / 5 0 0 0 0
Denton 40 70 51 76 58 / 10 0 0 0 0
McKinney 41 70 52 75 58 / 10 0 0 0 0
Dallas 45 71 54 77 60 / 10 0 0 0 0
Terrell 42 70 52 75 58 / 10 0 0 0 0
Corsicana 45 72 54 78 60 / 20 0 0 0 0
Temple 45 74 54 78 59 / 30 0 0 0 0
Mineral Wells 41 72 52 78 57 / 10 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 27, 2:32 PM CST, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 PM CDT Wed Mar 27 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281300-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 PM CDT Wed Mar 27 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Isolated to widely scattered strong to severe thunderstorms are
expected to develop initially along and west of Highway 281 around
mid afternoon, then move southeast by nightfall, especially from the
DFW Metro into Central Texas. Primary hazards include large hail and
localized damaging winds between 60 and 70 mph.
Storms are expected to weaken and move southeast through eastern
Central Texas by mid-late evening, then exiting this area by or
shortly after midnight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorm chances return Sunday night and Monday as a strong cold
front moves through the area. Low storm chances will continue
primarily east of Interstate 35 on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested late this afternoon and
evening for western North Texas into much of Central Texas.
Hail, Parker
- When
- March 27, 5:20 PM CST
- Where
- Parker County, 0.58 mi E of Millsap
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.750, -98.010
Social media picture of 1 inch hail in Millsap. Spotter reported that the hail was soft and not very dense.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Puerto Rico, March 27, 20242 deaths · 4 injured · 2 events
- Avalanche and Heavy Snow in Utah, March 27 to 31, 20241 injured · 3 events
- Heavy Snow and High Wind in Nevada, March 27 to 31, 202454 kt wind · 7 events
- Heavy Snow and High Wind in California, March 27 to 28, 2024110 kt wind · 5 events
- Winter Weather in Wisconsin, March 27, 20243 events
- Winter Storm and Winter Weather in Michigan, March 27 to 28, 20242 events
- Heavy Snow in California, March 27 to 28, 20242 events
- High Wind in Nevada, March 27, 202479 kt wind · 2 events
- Hail in Georgia, March 27, 20240.88 in hail · 2 events
- Waterspouts in Eastern Pacific Coastal Waters, March 27, 20242 events
- Hail in Georgia, March 27, 20240.88 in hail · 2 events
- Hail in South Carolina, March 27, 20240.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1167721.